Hail, Benson
- When
- July 21, 8:24 PM CST
- Where
- Benson County, 3 mi S of Tokio
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.867, -98.800
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 21, 7:45 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 845 PM CDT THU JUL 21 2005 .DISCUSSION... MAIN ACTION THIS EVENING IS STAYING WELL WEST OF THE FA...MOSTLY CONFINED TO AN AREA AROUND/SOUTH OF KBIS. PRETTY BIG STORMS THOUGH ...PRODUCING SOME BASEBALL SIZED HAIL IN THE KHEI AREA. THIS ACTION IS FORMING IN THE GRADIENT OF MUCH WARMER/MORE HUMID AIR...A SLICE OF SOUTHWEST ND GOT INTO THE 90S TODAY WITH DEW POINTS IN THE MID 60S. WEAK SFC HIGH WITH NORTHEAST/EAST WINDS IN OUR FA KEEPING THINGS PRETTY DRY. SOME HIGH BASED SHOWERS OVER NORTHWEST MN...BUT THESE REALLY LOOK WORSE ON RADAR THAN THEY ACTUALLY ARE (MOSTLY SPRINKLES). ONE STORM WORKING INTO THE KDVL REGION...BUT THE FURTHER EAST IT GETS...THE MORE IT SHOULD WEAKEN. TOOK OUT THUNDER MENTION FOR NORTHWEST MN AND KEPT IT ONLY FOR THE WESTERN/SOUTHERN FA. MOST OF THE CURRENT ACTIVITY WILL HAVE A HARD TIME STAYING TOGETHER AFTER DARK...AS 850MB WINDS PRETTY ANEMIC FOR OUR AREA (10-15KTS AT BEST). IF ANYTHING CAN STAY TOGETHER...AT BEST IT MAY CLIP OUR FAR SOUTHWEST FA. THEREFORE WILL KEEP THE ISOLATED THUNDER MENTIONED ONLY IN THE SOUTH AFTER MIDNIGHT. OVERALL...PCPN CHANCES LOOKING PRETTY POOR IN OUR FA. CLOUDS WILL PLAY HAVOC WITH TEMPS TONIGHT. PRETTY ORGANIZED MID LEVEL CLOUDS ALL THE WAY BACK INTO SOUTHERN SASKATCHEWAN...WHICH WILL TAKE A WHILE TO MOVE THRU. THINK THEY WILL STAY IN MOST OF THE NIGHT AND HELP HOLD TEMPS UP. && .AVIATION... ELECTED TO KEEP ANY PCPN MENTION OUT OF THE TAFS ALTHOUGH DID KEEP SOME VICINITY SHOWERS THROUGH MIDNIGHT. CLOUDS LIKELY TO STAY IN MOST OF THE NIGHT...ALTHOUGH NOT AFFECT VFR CONDITIONS AT ALL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 711 AM CDT THU JUL 21 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221210- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 711 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NORTH DAKOTA AND PART OF WEST CENTRAL MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR EASTERN NORTH DAKOTA WEST AND SOUTH OF FARGO...AND EXTENDING INTO WEST CENTRAL MINNESOTA NEAR FERGUS FALLS AND ELBOW LAKE. IT WOULD BE MOST LIKELY AFTER DARK THIS EVENING AND OVERNIGHT AS A SURFACE TROUGH PASSES BY. LARGE HAIL IS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY...AND THEN ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The Fargo/Grand Forks radar (KMVX), 117 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Several large branches were blown down along the Nelson/Griggs county line. Pea sized hail was also reported.
Several large branches were blown down along the Griggs/Nelson county line. Pea sized hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5467893, 5467894, 5467895, 5467896.